Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 14, NWS Reno, NV

May 19, 20087 counties in Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at May 19, 2008, 2:52 PM PDT for 7 counties in Nevada; Mono County, California. It took effect at May 20, 2008, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 19, 2008, 2:52 PM PDT (21:52 UTC)
In effect from
May 20, 2008, 1:00 PM PDT
Expired
May 20, 2008, 8:57 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4232 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 192152
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
252 PM PDT MON MAY 19 2008

...GUSTY WINDS TUESDAY WITH COOLER TEMPERATURES WEDNESDAY...

.LOW PRESSURE IN THE GULF OF ALASKA WILL MOVE TOWARD WESTERN
NEVADA AND PUSH A COLD FRONT THROUGH THE REGION TUESDAY. WINDS
WILL INCREASE TUESDAY AFTERNOON AND CREATE AREAS OF BLOWING DUST
MAKING TRAVEL DIFFICULT AT TIMES THROUGH TUESDAY EVENING.

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS AND QUICK CHANGES IN VISIBILITY DUE TO BLOWING DUST.

BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND TEMPERATURES
WILL DROP 20 TO 30 DEGREES. HIGHS ON WEDNESDAY IN THE NEVADA
VALLEYS WILL BE IN THE UPPER 50S TO LOW 60S...WITH HIGHS IN THE
40S TO LOW 50S FOR THE SIERRA.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

CAZ073-NVZ001-003-004-201200-
/O.NEW.KREV.WI.Y.0014.080520T2000Z-080521T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON...
LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
252 PM PDT MON MAY 19 2008

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH
TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY EVENING. GUSTS IN
WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395 MAY REACH 60 MPH.

AS WINDS INCREASE...AREAS OF BLOWING DUST WILL LOWER VISIBILITIES TO
BELOW 3 MILES AT TIMES. AS THE COLD FRONT NEARS...THERE IS THE
POTENTIAL VISIBILITIES MAY LOWER TO ONE QUARTER MILE OR LESS AS
ADDITIONAL DUST FROM DRY LAKE BEDS IS PICKED UP BY THE FRONT.

$$

CAZ072-NVZ002-201200-
/O.NEW.KREV.LW.Y.0037.080520T1800Z-080521T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
252 PM PDT MON MAY 19 2008

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CAUSE
ROUGH CHOP ON LAKE TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING
AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

$$

BRONG

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 201058
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
358 AM PDT TUE MAY 20 2008

...STRONG WINDS TODAY WITH COOLER TEMPERATURES WEDNESDAY...

.LOW PRESSURE IN THE GULF OF ALASKA WILL MOVE EAST AND PUSH A
COLD FRONT THROUGH THE REGION THIS AFTERNOON AND EVENING. WINDS
WILL INCREASE AHEAD OF THE FRONT THIS AFTERNOON AND CREATE AREAS
OF BLOWING DUST. TRAVEL WILL BE DIFFICULT AT TIMES.

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS AND QUICK CHANGES IN VISIBILITY DUE TO BLOWING DUST.

BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND TEMPERATURES
WILL DROP 20 TO 30 DEGREES. HIGHS ON WEDNESDAY IN THE NEVADA
VALLEYS WILL BE IN THE UPPER 50S TO LOW 60S...WITH HIGHS IN THE
UPPER 40S TO LOW 50S FOR THE SIERRA.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

CAZ073-NVZ001-003-004-201900-
/O.CON.KREV.WI.Y.0014.080520T2000Z-080521T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON...
LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
358 AM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
50 MPH THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. GUSTS IN
WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395 MAY REACH 60 MPH.

AS WINDS INCREASE...AREAS OF BLOWING DUST WILL LOWER VISIBILITIES TO
BELOW 3 MILES AT TIMES. AS THE COLD FRONT NEARS...VISIBILITIES MAY
LOWER TO ONE QUARTER MILE OR LESS AS ADDITIONAL DUST FROM DRY LAKE
BEDS IS PICKED UP BY THE FRONT.

$$

CAZ072-NVZ002-201900-
/O.CON.KREV.LW.Y.0037.080520T1800Z-080521T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
358 AM PDT TUE MAY 20 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM PDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 20 TO 30 MPH WITH
GUSTS TO 45 MPH. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE.
SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
WATERS UNTIL CONDITIONS IMPROVE.

$$

GMCGUIRE

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 201628
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
928 AM PDT TUE MAY 20 2008

...GUSTY WINDS TODAY WITH COOLER TEMPERATURES WEDNESDAY...

.LOW PRESSURE IN THE NEAR THE PACIFIC NORTHWEST COAST WILL PUSH A
COLD FRONT THROUGH THE REGION THIS AFTERNOON AND THIS EVENING.
WINDS ARE STARTING TO INCREASE AHEAD OF THE FRONT...WITH THE
STRONGEST WINDS ARRIVING THIS AFTERNOON AND EARLY THIS EVENING.
THESE WINDS WILL CREATE AREAS OF BLOWING DUST MAKING TRAVEL
DIFFICULT AT TIMES.

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS AND QUICK CHANGES IN VISIBILITY DUE TO BLOWING DUST.

BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND TEMPERATURES
WILL DROP 20 TO 30 DEGREES. HIGHS ON WEDNESDAY IN THE NEVADA
VALLEYS WILL BE IN THE UPPER 50S TO LOW 60S...WITH HIGHS IN THE
UPPER 40S TO LOW 50S FOR THE SIERRA.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

CAZ073-NVZ001-003-004-210000-
/O.CON.KREV.WI.Y.0014.080520T2000Z-080521T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON...
LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
928 AM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
50 MPH THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. GUSTS IN
WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395 MAY REACH 60 MPH.

AS WINDS INCREASE...AREAS OF BLOWING DUST WILL LOWER VISIBILITIES
TO BELOW 3 MILES AT TIMES. AS THE COLD FRONT NEARS...VISIBILITIES
MAY LOWER TO ONE QUARTER MILE OR LESS AS ADDITIONAL DUST FROM DRY
LAKE BEDS IS PICKED UP BY THE FRONT.

$$

CAZ072-NVZ002-210000-
/O.CON.KREV.LW.Y.0037.080520T1800Z-080521T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
928 AM PDT TUE MAY 20 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THIS EVENING. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE
TAHOE WITH THE HIGHEST WAVES ALONG THE NORTH SHORE. SMALL BOATS
WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL
CONDITIONS IMPROVE.

$$

BRONG

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 202218
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
318 PM PDT TUE MAY 20 2008

...GUSTY WINDS TONIGHT WITH COOLER TEMPERATURES WEDNESDAY...

.LOW PRESSURE IS MOVING THROUGH NORTHERN CALIFORNIA AND IS
PUSHING A COLD FRONT THROUGH THE REGION. WIND GUSTS TO 50 MPH WILL
OCCUR THIS EVENING AS THE FRONT PASSES THROUGH THE REGION. THESE
WINDS WILL CREATE AREAS OF BLOWING DUST...MAKING TRAVEL DIFFICULT
AT TIMES.

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS...AND FOR QUICK CHANGES IN VISIBILITY DUE TO BLOWING
DUST.

BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND TEMPERATURES
WILL DROP 20 TO 30 DEGREES. HIGHS ON WEDNESDAY IN THE NEVADA
VALLEYS WILL BE IN THE UPPER 50S TO LOW 60S...WITH HIGHS IN THE
UPPER 40S TO LOW 50S FOR THE SIERRA.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

CAZ073-NVZ001-003-004-210600-
/O.CON.KREV.WI.Y.0014.000000T0000Z-080521T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON...
LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
318 PM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH THIS EVENING. GUSTS IN WIND PRONE AREAS ALONG HIGHWAYS 95
AND 395 MAY REACH 60 MPH.

AREAS OF BLOWING DUST WILL LOWER VISIBILITIES TO BELOW 3 MILES AT
TIMES. AS THE COLD FRONT PASSES THROUGH...VISIBILITIES MAY LOWER
TO ONE QUARTER MILE OR LESS AS ADDITIONAL DUST FROM DRY LAKE BEDS
IS PICKED UP BY THE FRONT.

$$

CAZ072-NVZ002-210600-
/O.CON.KREV.LW.Y.0037.000000T0000Z-080521T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
318 PM PDT TUE MAY 20 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH THIS EVENING. THESE WINDS WILL CAUSE ROUGH CHOP
ON LAKE TAHOE WITH THE HIGHEST WAVES DOWNWIND ALONG THE NORTH
SHORE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN
OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

$$

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 210357
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
857 PM PDT TUE MAY 20 2008

CAZ073-NVZ001-003-004-210500-
/O.CAN.KREV.WI.Y.0014.000000T0000Z-080521T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON...
LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
857 PM PDT TUE MAY 20 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE WIND
ADVISORY.

WEST TO SOUTHWEST WINDS ARE DIMINISHING ACROSS THE AREA AS THE
COLD FRONT HAS PASSED. SPEEDS WILL BE 10 TO 20 MPH WITH GUSTS TO
30 MPH AS THEY SHIFT TO THE NORTHWEST OVERNIGHT. ANY STRONGER
GUSTS WILL BE NEAR THUNDERSTORMS THIS EVENING.

$$

CAZ072-NVZ002-210500-
/O.CAN.KREV.LW.Y.0037.000000T0000Z-080521T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
857 PM PDT TUE MAY 20 2008

...LAKE WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE LAKE WIND
ADVISORY.

WEST WINDS ON LAKE TAHOE HAVE DIMINISHED TO NEAR 15 MPH AND WILL
REMAIN THERE OVERNIGHT. CHOP ON THE LAKE IS DIMINISHING...BUT IT
WILL STILL BE A BIT ROUGH AT TIMES ON THE EAST SHORES.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 19, 3:55 AM PDT, 10 hours 57 minutes earlier.

Area forecast discussion, May 19, 3:55 AM PDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
355 AM PDT MON MAY 19 2008

.SHORT TERM...
MODELS ARE STILL IN GOOD CONSISTENT IN THE SHORT TERM WITH RECORD
BREAKING TEMPERATURES LASTING ANOTHER DAY UNDER STRONG HIGH PRESSURE
RIDGE. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S OVER WRN NV
AND IN THE 80S IN THE SIERRA.

THE NEXT SYSTEM EXPECTED TO BRING A SIGNIFICANT CHANGE TO THE RECENT
HOT TEMPERATURES WILL APPROACH THE PAC NW TONIGHT. THE EUROPEAN AND
GFS DIFFER SLIGHTLY ON THE SPEED OF THE SYSTEM. THE EUROPEAN IS NOW
DIGGING THE SYSTEM FASTER THROUGH THE AREA...WHILE THE GFS IS 3-6
HOURS SLOWER. IN ANY CASE THIS WILL BEGIN TO FLATTEN THE PERSISTENT
STRONG RIDGE OVER THE AREA AND LOWER TEMPERATURES MAINLY NORTH OF
INTERSTATE 80 ON TUESDAY. AHEAD OF THIS SYSTEM AND COLD FRONT THE
THERMAL AND PRESSURE GRADIENTS WILL TIGHTEN SIGNIFICANTLY BRINGING
STRONGER WINDS TO THE AREA. CURRENT GUIDANCE SUGGESTS WINDS WILL
GENERALLY BE 25-30 MPH WITH GUSTS UP TO 45-50 MPH TUESDAY AFTERNOON
AND EVENING ACROSS THE AREA. STRONGER WINDS WILL BE POSSIBLE FOR A
SHORT PERIOD OF TIME IMMEDIATELY AHEAD OF THE FRONT. LAKE WIND
ADVISORIES WILL BE NEEDED AT A MINIMUM FOR LAKE TAHOE AND
PYRAMID...BUT ITS LOOKING MORE CERTAIN THAT WIND ADVISORIES WILL BE
NEEDED...ESPECIALLY DUE TO THE EXTREMELY WARM AIRMASS AHEAD OF A
FAIRLY POTENT FRONT. THE ONLY DETERRING FACTOR IS THAT MODEL
SOUNDINGS DO NOT INDICATE THE MOST IDEAL PROFILES YET. THE CRITICAL
LAYER LOOKS TO BE UP NEAR 600 MB...WHICH MAY BE TOO HIGH FOR
STRONGER SURFACE WINDS. I THINK IN TIME THE SOUNDINGS MAY SHOW A
MORE FAVORABLE ENVIRONMENT. THE DAY SHIFT CAN TAKE ANOTHER LOOK
TODAY AND ISSUE APPROPRIATE STATEMENTS. WE WILL ISSUE A SPECIAL
WEATHER STATEMENT TO COVER THE WINDS AND DRAMATIC TEMPERATURE
CHANGES.

ANOTHER CONCERN WITH THE FRONT WILL BE PRECIPITATION. GOOD
FRONTOGENESIS ALONG THE FRONT OCCURS ON TUESDAY AFTERNOON AND
EVENING AS THE FRONT MOVES INTO NRN ZONES AND DRIVES SOUTHEAST. A
BAND OF 0.5-0.75 INCHES PW MOVES IN AHEAD OF THE FRONT...WITH GOOD
DYNAMICS IN THE LEFT FRONT QUAD OF THE 140 KT JET. SCT SHOWERS AT A
MINIMUM ARE EXPECTED OVER NRN ZONES TUESDAY AFTERNOON INTO TUESDAY
NIGHT. SHOWERS WILL SPREAD SOUTH TUESDAY NIGHT AND SHOULD MAKE IT
DOWN NEAR HIGHWAY 50 BEFORE DIMINISHING. INSTABILITY ALONG THE FRONT
AND ON THE COOL SIDE OF THE JET SHOULD BE ENOUGH TO PRODUCE ISOLD
TSTMS NORTH OF INTERSTATE 80 TUESDAY NIGHT BEFORE THE STRONGER
DYNAMICS MOVE EAST. AS THE LOW DIGS FURTHER SOUTH ON WEDNESDAY
ANOTHER REINFORCING SHOT OF COOLER AIR DROPS SOUTH OVER NV. THIS
WILL KEEP AT LEAST ISOLD SHOWERS ACROSS THE AREA THROUGH MID WEEK.

MUCH COOLER AIR WILL FILTER INTO THE AREA BEGINNING TUESDAY
AFTERNOON OVER NRN ZONES...AND TUESDAY NIGHT INTO WEDNESDAY FOR THE
REST OF THE AREA. HIGHS ON WEDNESDAY WILL STRUGGLE TO REACH THE LOW
60S OVER WRN NV AND THE LOW TO MID 50S IN THE SIERRA AND NRN ZONES.
SOME AREAS ON TUESDAY SOUTH OF INTERSTATE 80 MAY APPROACH RECORDS
ONE MORE DAY BEFORE THE COLD FRONT MOVES THROUGH...BUT RECORD
READINGS ARE NOT EXPECTED TO BE WIDESPREAD.

SEE THE SPECIAL WEATHER STATEMENT ISSUED FOR HIGHLIGHTS ON WIND AND
COOLER WEATHER BEGINNING TUESDAY. GMCGUIRE

.LONG TERM...THURSDAY THROUGH SUNDAY...
MODELS IN THE MEDIUM RANGE ARE IN GOOD AGREEMENT TO THE LONGWAVE
PATTERN WHICH TELECONNECTIONS POINT TO AMPLIFIED EAST PACIFIC RIDGE
AND POSITIVE DOWNSTREAM TROUGH ACROSS WESTERN NORTH AMERICA. SO A
MORE SEASONAL PERIOD IS IN STORE FOR THE REGION AS TEMPERATURES WILL
BE NEAR OR SLIGHTLY BELOW NORMAL. HOWEVER THERE CONTINUES TO BE A
LOT OF UNCERTAINTY IN THE DETAIL ESPECIALLY PERTAINING TO SECOND
SHOT OF ENERGY LATE WEEK/NEXT WEEKEND AND SUBSEQUENT POSITIONING OF
CLOSED UPPER LOW. WHILE THERE WILL BE SHOWER ACTIVITY ASSOCIATED
WITH THIS SYSTEM...CONFIDENCE IS VERY LOW AS TO ITS LOCATION AND
DURATION ON ANY GIVEN DAY. ENSEMBLE MEMBERS OF THE GFS AND
ASSOCIATED MOS CONTINUE TO SHOW A LARGE SPREAD IN BOTH TEMPERATURE
AND POP FIELDS. SO FORECAST WAS LEFT MOSTLY UNCHANGED WITH A SLIGHT
MENTION OF SHOWERS AND TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL
THROUGHOUT THE EXTENDED TIME FRAME. HOHMANN
&&

.FIRE WEATHER...
HIGH PRESSURE OVER THE AREA WILL BEGIN TO BREAK DOWN TONIGHT AS A
LOW PRESSURE TROUGH APPROACHES THE WEST COAST. VERY DRY AIR AHEAD OF
THIS TROUGH WILL WORK INTO THE REGION...MAINLY ALONG AND SOUTH OF
I-80. INCREASING SOUTHWEST WINDS AND HIGH CLOUDS WILL HELP HOLD
TEMPERATURES TO VERY MILD READINGS WHILE LOWER DEWPOINTS WILL RESULT
IN POOR HUMIDITY RECOVERIES TONIGHT/TUESDAY MORNING. MANY MIDSLOPE
AREAS WILL STAY AT OR BELOW 25%. ON TUESDAY...WINDS WILL INCREASE
WITH WIDESPREAD GUSTS EXCEEDING 30 MPH. UNSEASONABLY WARM DAYTIME
TEMPERATURES AND LOW HUMIDITY WILL ALSO BE PRESENT. IF FUELS WERE
DRIER...THIS WOULD BE A CLASSIC PATTERN FOR CRITICAL FIRE WEATHER.
HOWEVER THE LATEST INFORMATION ON LIVE FUELS SUGGEST WE ARE NOT
QUITE THERE YET. HEADLINES WILL BE INCLUDED IN THE FIRE WEATHER
FORECAST TO EMPHASIZE THE POOR RECOVERY TONIGHT AND GUSTY WINDS AND
FRONTAL PASSAGE TUESDAY. HOHMANN
&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY AFTERNOON. INCREASING
RIDGE WINDS TUESDAY MORNING WILL BE FOLLOWED BY STRONG SOUTHWEST TO
WEST WINDS TUESDAY AFTERNOON AND EVENING AT AREA TAF SITES AS A
STRONG COLD FRONT MOVES ACROSS THE REGION. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:52 PM PDTLake Wind AdvisoryREVDouglas, Washoe30 hr

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.